Jump to content
cchange

cchange

New New
  • Joined:
  • Last Visited:
  • 3

    Content

  • 0

    Articles

  • 610

    Visitors

  • 0

    Followers

  • 0

    Points

cchange's Latest Activity

  1. cchange

    Medication assignment!

    Hi Daytonite and thanks again for your help! Our lecturer definately wants us to see it as a rash and to look at the time line of the drugs given so I take that to mean it's more likely to be the Amoxil since it was administered the night before as opposed to the Betaloc which he has been on for longer.....it's a confusing one as all the definitions I've seen of petechiae are similar to yours, i.e. not really a rash, more like haemorrhaging in small spots. I'm not sure how we're supposed to make the connection in our assignment......but I'll have to find a way! It's not due until next week so I won't know for a bit but I'll definately let you know. A nursing friend of mine who briefly looked at the question (via email from her nursing job on a cruise ship in the Caribbean!) immediately suspected he had an allergic reaction to the Amoxil and suggested Azithromycin instead....so perhaps it is something which is seen in patients. Hmmm. At least it's making us think!
  2. cchange

    Medication assignment!

    Hi, Thanks so much for your suggestions! That's pretty much what I had figured from looking at the drugs. Since then our lecturer has had so many questions from students she has given us a big hint that we should see the petechiae as a 'rash' which has confused us again as nowhere is petechiae referred to as a rash, ie an allergy to a drug and I had assumed it was caused by the bleeding (ie heparin and cardiprin). This leads me to think she wants us to suggest he's allergic to the penicillin???!
  3. cchange

    Medication assignment!

    Hello, Just wondering if anyone has any bright ideas for a medication assignment I'm doing. Sorry if this is long-winded We've been given a scenario of a man (age not given) falling into river while rowing. He developed a cough, then severe 'indigestion'-like pain in the early hours a week later, lasting only 10 mins. His cough worsened so he went to his local hospital. Emergency doctors assessed him, took blood tests and performed an ECG: signs of NSTEMI with moderate troponin rise of 56 ug/L. His other blood tests were: Urea: 4.5mmol/L; Creatinine 0.11mmol/L; Na+ 136mmol/L; K+ 3.1mmol/L; Hb 158 g/L; Platelets 405x10 to 9/L; WCC 13.8x10 to 9/L; INR 1.1; APTT 38 seconds; Troponin 56 ug/L. He was admitted to hospital. He had no relevant past history and was not on medications. His registrar commenced him on: Heparin infusion IV at 1200 units/hr Cardiprin 100mg PO mane Betaloc 50 mg PO BD Lasix 40 mg PO BD GTN patch 25 mg daily (on 0800 off 2200) Anginine 1/2 tab SL PRN His cough worsened and he was prescribed Amoxyl 250 mg PO QID. It is now Wednesday 0930 and his vital signs are: Temp 37.8 C (metric!), BP 115/76, Pulse 95 (slightly irregular). He rings his bell complaining of epitaxis, started 30 mins ago and not stopped. He also has area of petechiae on his thorax. We have to discuss which medications we think may be causing his recent symptoms (ie bleeding and petechiae), linking his path and pathophys. We also have to briefly mention the nursing care whilst on these meds with these symptoms. --------------------- So far I'm guessing it's the heparin and Cardiprin (aspirin) interracting and he might have HITS? I'm not entirely sure and not sure what his nursing care should be other than stopping the nosebleed and suggesting a LMWH. I don't think we have to concentrate too much on the MI, Troponin etc....Could his petechiae be an allergic reaction to something? The antibiotics? Any help appreciated!!!
×

This site uses cookies. By using this site, you consent to the placement of these cookies. Read our Privacy, Cookies, and Terms of Service Policies to learn more.